Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Can J Urol. 2013 Oct;20(5):6971-3.

Acute bilateral ureteral obstruction secondary to guaifenesin toxicity.

Author information

  • 1Mayo Clinic College of Medicine, Rochester, Minnesota, USA.

Abstract

Several medications or their metabolites have been associated with urolithiasis, although overall they remain an infrequent cause of urolithiasis. Guaifenesin stones were originally reported as complexed with ephedrine, and subsequent reports have demonstrated pure guaifenesin stones, occurring after long term abuse. We report a case of a 23-year-old male who ingested a large, one time dose of guaifenesin, resulting in acute bilateral ureteral obstruction, which, to our knowledge, is the first such reported case in the literature.

PMID:
24128843
[PubMed - in process]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for The Canadian Journal of Urology
    Loading ...
    Write to the Help Desk